Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Psoriasis A Symptom Of HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of advanced HIV, also known as AIDS. It's what you do that puts you at risk for HIV -- not how you
Ask the Experts

Scared & Ashamed II

Hi Dr. Bob, I've been to your forum so much. I've noticed you haven't been posting many responses lately. I hope your doing O.K. & that it's because your just taking a short break & it's nothing serious.When & If you are able to respond to...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...past. Check it out! Try the archives. You'll be glad you did!Next, your specific questions:1.Thinking you have "erythrodermic psoriasis" and actually having that condition are two very different things. Rather than worry this is a sign of the... Read more »

psoriasis

my partner is HIV positive and i was recently exposed to potential infection. his viral load is undetectable and i have been assured that the risk of my infection is very low, but i was still put on a cycle of antiviral drugs as a precaution. ten...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some HIV drugs can have a drying effect on the skin for a while so that could be what you are observing. If persistent over next 2-4 weeks I would see your primary care doc and possibly a dermatologist to discuss what could be going on. KH Read more »

psoriasis

My partner is HIV positive and I was recently exposed to potential infection. His viral load is undetectable and I have been assured that the risk of my infection is very low, but I was still put on a cycle of antiviral drugs as a precaution. Ten...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...medications are quite common and may last as long as 2 weeks after you have stopped them. I am not sure if your skin problem is psoriasis, but if it is, you are right that immune stress, intercurrent infections and even some medications and... Read more »

Psoriasis & Aids

I was recently diagnosed as having psoriasis after noticing an outbreak ofrashes on my ribs. At around the same time I took an HIV test which came back negative. My question is, whatis the chance the psoriasis could have been an infection due to...
Rick Sowadsky, M.P.H.

Response from Rick Sowadsky, M.P.H.

Nevada State Health Division AIDS Program
...Hi. Thank you for your question. Psoriasis is a skin condition that canhappen to any person at any time. It is not an opportunistic diseasedirectly associated with AIDS. Read more »
Articles
AIDS InfoNet

Interleukin-2

...and muscle aches. Because IL-2 stimulates the immune system, it can make some immune disorders get worse, including arthritis, psoriasis, and diabetes. It can also reduce the number of neutrophils, a type of infection-fighting cell, and can cause... Read more »
The Body

What Is HIV?

...Illustrations of How HIV Works How Your Immune System Works History of the HIV/AIDS Epidemic Origins of HIV What Are the Symptoms of HIV and AIDS? Read more »
AIDS InfoNet

Older People and HIV

...diseases among older people, as they do for younger people. Physicians may not diagnose HIV infection in older people. Some early symptoms of HIV disease may appear to be signs of normal aging. The stigma of having HIV/AIDS may be worse for older... Read more »
AIDSinfo

Starting Anti-HIV Medications

...to start treatment. How will I know when to start anti-HIV medications? It's time to start treatment if: you have severe symptoms of HIV infection or are diagnosed with AIDS your CD4 count is below 500 cells/mm 3 (especially below 350... Read more »
Connect With Others

Maybe it is not HIV

Posted by chrisbadmushroom, 3 Replies
...we do go online and try to find answers to our symptoms , and often they are related to immune system problems or fit the HIV symptoms to a T (It probably does not help that HIV can cause every symptom in the book) But these people are really... Read more »

Quandary about HIV

Posted by squanderer, 3 Replies
...Hi, I haven't been diagnosed but have enough symptoms to feel fairly confident I have it. Shingles, Psoriasis 3 kinds, seborrheic Dermatitis..... I haven't been tested since I was always so careful and never thought there was much of a Read more »

If you think you have ARS symptoms...Click Here

Posted by Anonymous, 2 Replies
...shortness of breath * chest pain * sweaty palms or hands * cold hands or feet * skin problems (hives, eczema, psoriasis, tics, itching) * periodontal disease, jaw pain * reproductive problems * immune system... Read more »

Read his Symptoms from year 2000 - tested negative

Posted by Anonymous, 2 Replies
...my tongue. My immunologist told me it was a severe case of geographic tongue which can be caused by HIV, a mainfestation of psoriasis. I still have the blemishes up till now even though I noticed recently that they are less conspiceous. 6... Read more »